High INR

Last week INR 3.3. Fantastic (therapeutic range is 3.0-3.5) Told to take; 5x 4mg, 2x5mg.

Today 4.9! I have a cold but am suffering taking no medication because of effect on INR.

Told to take 3mg tonight and 4mg until Monday, then re-test.

But if it had been 5.0 or over, the 'programme' would have stopped the warfarin for a day.

I am concerned about this.

Any thoughts?

6 Replies

oldestnewest
  • Personally I wouldn't like being so near the limit and would eat lots of spinach/greens and other vit K foods if I followed advice on dosing. Others here might be able to advise about dosing better as many self test and adjust their own dose.

    Jo

  • Yes Jo, I know that others find that very successful. I am wary because I believe that you shouldn't change your diet to 'fix' the INR but that the dose should be right for your diet. I just don't like the nurse being so reliant on a computer programme rather than using that plus knowledge of patient plus common sense. I self test but as my INR is all over the place reluctant to self adjust - and I would have to do that without telling the nurse - which would really confuse things.

  • I understand as I have had the same debate with myself when high for me (3.5) for a few weeks. It's so frustrating, the INR nurses are nice enough and allow me weekly tests but they follow orders and won't listen to reason. Almost to the point of making you want to be subversive and 'forget' a dose one day, and tell them later because as you say if you change dose and they think you have the INR based on that dose it messes with it.

    Hope you are ok and get it sorted quick.

    Jo

  • I found Warfarin was pulling me down - I know some people adjust ver quickly but I felt it was taking over my life!! Thank the Lord my consultant switched me to a NOAC - I am much happier. Maybe you should consider a switch. No testing, eat whatever I want, no going back and forward to clinics - definitely a happier bunny!! Patricia.

  • My EP instructed me to come off Dabigatran before my 4th ablation and go back onto warfarin. Unfortunately a clot was discovered and so I am still on Warfarin waiting the 4-6 months for it to be re-absorbed.

    Yes the new NOAC's are wonderful!

  • Have they found an antidote for Debigatran yet? When I started taking it over 2 years back, I wasn't told there was no antidote until I found out myself and then requested to be put back on Warfarin, WHIV

    CH THEY DID.

You may also like...